What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Sep 6, 12:51 PM EST, 4 hours 47 minutes earlier.
Area forecast discussion, Sep 6, 12:51 PM EST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
151 PM EDT Fri Sep 6 2024
.SYNOPSIS...
A cold front brings showers and storms late this afternoon and
tonight. Dry, cooler weather then rounds out the weekend.
Building heat next week under high pressure.
&&
.NEAR TERM /THROUGH SATURDAY/...
As of 1225 PM Friday...
No significant changes were necessary in the near term period. A
cold front, currently across central Ohio/close to entering our
SE Ohio zones will, along with daytime heating, generate
showers and thunderstorms this afternoon and evening. Overall
severe risk is somewhat limited, however, with dry air aloft,
there exists the threat for strong to severe winds to reach the
surface, and model soundings indicate DCAPE could exceed 1000
J/kg, particularly across areas north/west of the Ohio River,
although a threat can't be ruled completely out slightly farther
south/closer to the Ohio River.
The cold front should be to the east of the area Saturday
morning, with just a few lingering showers across the east in
its wake. Cooler Saturday behind the front and under the
influence of the upper trough. Clouds will start the day early
Saturday, but should generally scatter out by afternoon.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
As of 150 PM Friday...
Surface high pressure sourced from Canada builds in in the wake of
cold frontal passage yielding very dry, and briefly cooler
conditions into early next week. Under clear skies with light winds
and dew points in the lower to mid 30s in the mountains, mountain
valleys subject to cold air drainage could see some patchy frost
Sunday and Monday mornings. Daytime highs across the lower
elevations will be in the lower to mid 70s on Sunday and upper 70s
to lower 80s on Monday.
Otherwise the main story will be continuing drought conditions with
afternoon relative humidity values falling into the 20s or lower
30s. Winds remain relatively light and drought resilient vegetation
remains greenish which should help to mitigate potential fire
weather concerns.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
As of 155 PM Friday...
Cool Canadian sourced high pressure slowly modifies and slowly
shifts east through early next week yielding a return to
unseasonably mild and continued dry conditions. Daytime highs across
the lower elevations return to the mid 80s to lower 90s with a
modest uptick in surface dew points continuing to yield afternoon
relative humidity values in the 20s and lower 30s. Winds continue to
remain light which should help to reduce (but not eliminate) fire
weather concerns.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 121 PM Friday...
Thunderstorms will develop and move from west to east across
the area, generally in the 18Z Friday through 08Z Saturday time
frame, with lingering showers across the east through 14Z
Saturday. Expect brief MVFR/IFR conditions, and the potential
for strong gusty winds in vicinity of storms.
In addition, widespread MVFR/IFR and local LIFR ceilings will
take hold across the area generally in the 02-14Z time frame,
potentially lingering longer across the mountains.
Winds outside of storms will be generally light and shifting to
the northwest behind the front. Occasional gusts in the teens
possible on Saturday afternoon.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Timing and coverage of convection expected
this afternoon and evening may vary from forecast. Development
and restrictions associated with stratus overnight may vary from
forecast.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H H M H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 18Z SATURDAY...
IFR/VLIFR river valley fog also possible Sunday through Tuesday
mornings.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.
&&
SYNOPSIS...JP/SL
NEAR TERM...SL
SHORT TERM...JP
LONG TERM...JP
AVIATION...SL
Hazardous weather outlook, Sep 6, 2:35 AM EST, 15 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
335 AM EDT Fri Sep 6 2024
KYZ101-OHZ066-067-075-076-083>087-070800-
Greenup-Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-
Gallia-Lawrence OH-
335 AM EDT Fri Sep 6 2024
This Hazardous Weather Outlook is for portions of northeast
Kentucky and southeast Ohio.
.DAY ONE...Today and Tonight.
Isolated severe thunderstorms, capable of producing damaging wind or
hail, could be possible ahead of a cold front this afternoon and
evening.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
KYZ102-103-105-VAZ003-004-WVZ005>011-013>020-024>034-039-040-515>526-
070800-
Carter-Boyd-Lawrence KY-Dickenson-Buchanan-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-
Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
335 AM EDT Fri Sep 6 2024
This Hazardous Weather Outlook is for portions of northeast
Kentucky, southwest Virginia and much of West Virginia.
.DAY ONE...Today and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Sep 6, 2:05 PM EST, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Charleston WV
305 PM EDT Fri Sep 6 2024
OHZ076-061930-
Washington OH-
305 PM EDT Fri Sep 6 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL WASHINGTON COUNTY
THROUGH 330 PM EDT...
At 304 PM EDT, Doppler radar was tracking a strong thunderstorm near
Beverly, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lowell, Macksburg, and Lower Salem.
This includes Interstate 77 in Ohio between mile markers 9 and 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3963 8145 3963 8142 3960 8139 3960 8136
3959 8135 3959 8133 3951 8132 3953 8160
3959 8160 3958 8148 3964 8147 3965 8145
TIME...MOT...LOC 1904Z 269DEG 23KT 3957 8154
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
04Special weather statement, Sep 6, 2:43 PM EST, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Charleston WV
343 PM EDT Fri Sep 6 2024
OHZ076-062015-
Washington OH-
343 PM EDT Fri Sep 6 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WASHINGTON COUNTY
THROUGH 415 PM EDT...
At 342 PM EDT, Doppler radar was tracking a strong thunderstorm 13
miles north of St. Marys, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northeastern
Washington County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3958 8127 3958 8117 3957 8104 3955 8104
3952 8133 3959 8134 3960 8133 3959 8128
3961 8128 3961 8127
TIME...MOT...LOC 1942Z 265DEG 21KT 3958 8128
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
04Special weather statement, Sep 6, 4:49 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Charleston WV
549 PM EDT Fri Sep 6 2024
OHZ066-067-062215-
Morgan OH-Perry OH-
549 PM EDT Fri Sep 6 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN PERRY AND
NORTHWESTERN MORGAN COUNTIES THROUGH 615 PM EDT...
At 549 PM EDT, Doppler radar was tracking a strong thunderstorm over
Shawnee, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Lexington, Shawnee, Crooksville, New Straitsville, Corning,
Hemlock, and Rendville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3977 8205 3959 8198 3956 8225 3957 8225
3966 8230
TIME...MOT...LOC 2149Z 253DEG 22KT 3962 8223
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
04Special weather statement, Sep 6, 5:12 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Charleston WV
612 PM EDT Fri Sep 6 2024
OHZ075-062245-
Athens OH-
612 PM EDT Fri Sep 6 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ATHENS COUNTY
THROUGH 645 PM EDT...
At 610 PM EDT, Doppler radar was tracking a strong thunderstorm near
Nelsonville, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Nelsonville, Glouster, Chauncey, Buchtel, Jacksonville, Murray City,
Trimble, and The Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3950 8205 3946 8205 3946 8200 3934 8220
3939 8229 3944 8228 3947 8226 3947 8217
3953 8216 3955 8216 3956 8215
TIME...MOT...LOC 2210Z 222DEG 15KT 3941 8224
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
04Special weather statement, Sep 6, 5:30 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Charleston WV
630 PM EDT Fri Sep 6 2024
OHZ067-062300-
Morgan OH-
630 PM EDT Fri Sep 6 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MORGAN COUNTY THROUGH
700 PM EDT...
At 629 PM EDT, Doppler radar was tracking a strong thunderstorm near
McConnelsville, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
McConnelsville and Malta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3959 8167 3959 8171 3958 8172 3957 8190
3962 8194 3972 8175
TIME...MOT...LOC 2229Z 264DEG 19KT 3961 8188
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
04Special weather statement, Sep 6, 5:37 PM EST, 1 minute before
Special Weather Statement
National Weather Service Charleston WV
637 PM EDT Fri Sep 6 2024
OHZ066-067-075-062300-
Athens OH-Morgan OH-Perry OH-
637 PM EDT Fri Sep 6 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN PERRY...WEST
CENTRAL MORGAN AND NORTH CENTRAL ATHENS COUNTIES THROUGH 700 PM
EDT...
At 637 PM EDT, Doppler radar was tracking a strong thunderstorm over
Glouster, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Glouster, Corning, and Burr Oak State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3949 8212 3955 8216 3967 8200 3956 8189
TIME...MOT...LOC 2237Z 228DEG 31KT 3954 8209
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
04